Akbar Khazaei an international bodybuilding coach and judge said
“Young people are unconsciously influenced by the professional advertisements of food supplement advertising companies.”
Akbar Khazaei, in an exclusive interview with IRIB’s (Islamic Republic of Iran Broadcasting) reporter, regarding the use of food supplements due to the high prices and its possible side effects on athletes’ bodies, added “A huge flood of athletes of all ages have been led to consume food supplements despite their staggering and unbelievable prices. Most athletes do not have real knowledge of food supplements and the real beneficial effects and side effects of overdosage of authentic supplements and side effects of fake supplements. They are unconsciously influenced by the professional advertisements of food supplement companies.
He said “As the name “food supplements” suggests, they are food supplements, but we have seen that many athletes almost completely replace them with their main food, which is a big mistake.”
The sports medicine expert and researcher added “Athletes should provide at most 10% of their daily nutritional needs from nutritional supplements and obtain 90% of their nutritional needs through eating food.”
Khazaei also said “Usually, some looking to profit more, contaminate fake supplements with oral anabolic steroids in order to make significant changes in athletes so that they would buy more. This causes various side effects such as acne, oily skin, nervous system disorders, impotence, sterility, increased blood pressure and cholesterol, fatty liver and etc. These side effects can be seen in consumers.
He added “Even though authentic supplements might not have visible side effects, many athletes use them excessively, which in turn causes digestive problems such as stomach ache, diarrhea, fatty liver and kidney disease.
Akbar Khazaei said “More than 90% of the consumers of food supplements do not have a precise information of the effectiveness of using food supplements, or they use them without knowing the benefits or harms of them, which leaves them with various side effects.”
Source: Islamic Republic of Iran Broadcasting